Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Teens and Young Adults

High Dosage of Vyvanse?

My son is on what seems to me be a high dosage of vyvanse. He is 19 years old. He is now taking 2 pills every morning of vyvanse. (60mg and 40mg). Total of 100mg daily. He also takes 2 mg of intutive at night. He has been doing well on it, says he feels good and its helping, We have had a decrease in €œincidents € and we see no serious side effects. I just am not aware of anyone on this dosage and was curious cause I have recently read that 70mg is the max dosage of vyvanse. Just would like to hear what others have to say about this. Thanks

Replies

That is pretty high! My son tried Vyvanse when he was 17 years old after having been on Adderall then Focalin. He started with a lower dosage and went up to the 60 mg dosage. It made him very agitated. I took him off of Vyvanse when I noticed he had pulled out half his eyebrows! But everyone one is different. My son has always seemed to do better with lower dosages. If your son is doing well on the dosage and not having any side effects, then maybe it is fine. Is he having regular check-ups with his doctor? Our doctor required check-up every 6 months for anyone on ADHD meds.

I hate to bring it up, but ADHD meds are very popular with kids and I think Vyvanse is one of the more sought after meds. Are you sure he is taking both of these pills? I found out my son was pocketing some of his pills and giving them to friends.

Posted by artistmom on Mar 17, 2014 at 5:37pm

HI Artistmom,
Thanks for you comment. He has his appointments with his psychiatrist every 2 weeks and he is very on top of it. As far as, if maybe he is pocketing the meds, I’m positive that he is not doing this and I handle the meds and monitor him taking them every morning and night. But I see where you are coming from cause I do know that the kids are after this medication sadly. I guess I will just keep an eye on this and continue to watch for side effects. It just seems high dosage to me and I was wondering if anyone else was receiving such high dosage.
Thanks Again!!!

Posted by Jodtam on Mar 17, 2014 at 6:30pm

Many ADHD meds can be used over the recommendations. All doses are just recommendations. My son is only 16 and has been on a dose of Adderall XR over the recommended dosage for 2 + years , plus Stattera and Intuniv. Every child is different in how they handle meds and they’re level of ADHD symptoms. Luckily my son does not have side effects but his symptoms are still not well handled. Yes we have tried, vyvanse, concerta, etc. how he is doing is really the indication.

Posted by JulieBmotherof3 on Mar 17, 2014 at 9:08pm

Please see my (2nd) reply to this thread:
http://connect.additudemag.com/groups/topic/9237/#reply-51122

Posted by BC on Mar 19, 2014 at 12:33am

I understand your worries about the high dose. My son too is on a high dose of vyvanse.  He takes 50mg in the morning and another 30mg at lunchtime. He has been on this dose for the past two years, since he was 11 years old as well as 0.1mg of Clonidine with each dose. When the doctor had put him on 60mg of vyvanse in the morning, it was a nightmare. He was very aggressive and getting into fights at school.  That is when he changed him to the 2 doses a day. This is a high dose but it works for him.  Everybody is different and reacts differently to medication. My sons body absorbs medication very quickly and the doctor says he have never had a patient like this before. He recently did a blood screening test 3 hours after his morning dose to see how much of the medications where still in his body. The most important thing is to make sure they are being monitored closely with their doctor. It took us several years to find the right medication and the right dose. I feel like vyvanse has been a miracle. Now he is doing great.

Posted by MomOfTeen on Mar 21, 2014 at 4:56am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.